Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffer from OCD, depression and panic attacks. On setraline, clomipramine and clonazepam. How long should I take the medication?

Dear, sir im suffer ocd ,depreesion,panicattacks in 3 yrs, i hv taken sertraline50mg, clomipramine25mg clonazepam ,bromazepam,up to 1.5yrs. my doctor stop my medication in 5 month.then my symtomp is come back. then he is start escitalopram in 2 months but i hv not imporved. last he start sertraline 100mg and clonazepam.5 .its continue 5 month i think my mood and ocd thinking is slightly improve. how much time i taken this medication in dose. pls reply 4 me. thnx
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi There, Thanks for asking. The dose backs to the clinical improvement. The medical treatment for OCD is usually long term, but if the clinical improvement is reached, the dose can be decreased to the minimal level. if you wish to discontinue the medication, you should take advantage of behavioral therapy for your compulsions. The advantage of behavioral therapy is that does not have any possible side effect and also its positive effect (when is achieved) is life time, because it is a skill which you learn. Its concept is easy and it needs several weeks to practice. You can ask your doctor to guide you to the person who can work it with you. Please let me know if you have any question in this regard.
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Sertraline and clonazepam is a standard drug regimen for OCD, depression and panic attacks. It is encouraging to note that you have started to show improvement with medication. Anxiety disorders particularly OCD requires a five year treatment with ant-depressants. Hence, i would suggest that you continue medication for atleast 4-5 year period . If you show complete response, tapering of drug can e attempted after this period. Hope you found the information useful.
Dr Sundar
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor